Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 14, 2019, 4:24 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 14, 2019, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2019, 4:24 AM EDT (08:24 UTC)
- In effect from
- Jun 14, 2019, 2:00 PM EDT
- Expired
- Jun 14, 2019, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WHUS43 KMQT 140824 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 424 AM EDT Fri Jun 14 2019 MIZ014-150200- /O.NEW.KMQT.BH.S.0001.190614T1800Z-190615T0200Z/ Southern Schoolcraft- 424 AM EDT Fri Jun 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 2 PM EDT this afternoon through this evening. * High wave action and dangerous swimming conditions are expected along the Lake Michigan shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ MZ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 4:04 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 14, 4:04 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
404 AM EDT Fri Jun 14 2019
.SHORT TERM...(Today and tonight)
Issued at 404 AM EDT FRI JUN 14 2019
Next upper low that will drop into the mean eastern North America
trough is currently located over far northwestern Ontario. As the
upper low continues to move slowly southward though the night into
early Friday...warm advection showers will continue to break out
across northern MN and northwest WI. These showers will move across
the U.P. during the morning through early afternoon hours.
There will probably be a lull in precipitation following the initial
wave of showers. By later today...surface cold front will drop
southward out of Ontario across Lake Superior. The front should act
as a trigger for additional shower activity late this afternoon and
evening especially across the south. Instability looks limited with
the best chance of any thunder confined to near the WI border.
As the front sags southward tonight...drier air and clearing will
move into the U.P. from north to south.
.LONG TERM...(Friday night through Thursday)
Issued at 230 PM EDT THU JUN 13 2019
There will be a baggy 500 mb trough over the Rockies and a closed
low in Ontario with a trough over the upper Great Lakes 00z Sat. The
Rockies trough remains stationary 00z Sun while the trough moves
into the lower Great Lakes and another in the northern plains. The
northern plains trough moves into the upper Great Lakes by 00z Mon.
A front gets hung up just to the south of the area this forecast
period with deeper moisture and dynamics near the area, so will
remain unsettled for this forecast period.
In the extended, the GFS and ECMWF show a broad 500 mb trough over
the northern plains and upper Great Lakes 12z Mon. This broad trough
remains over the area through Tue. More troughing then moves into
the northern Rockies 12z Wed which moves into the northern plains on
Thu. Below normal temperatures and above normal pcpn looks likely
for this forecast as a front sets up to the south and west and
allows some overrunning to take place.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 134 AM EDT FRI JUN 14 2019
VFR conditions give way to lowering ceilings during the forecast as
showers return to the region. Low end MVFR/IFR ceilings are expected
for a time at all three sites, with the impacts occuring the
earliest at KIWD and KCMX. KSAW will see the IFR ceilings later in
the forecast as winds turn northerly and upslope flow off Lake
Superior develops in the late afternoon and evening. In addition to
gusty winds to around 20 knots during the moring and early
afternoon, there could be a few thunderstorms in the KIWD area, and
this activity may approach KSAW. Confidence is low at this time so
have not included in the TAFs at this time, but it bears mentioning.
Late in the forecast the showers diminish with time as drier and
cooler air moves in from the north.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 404 AM EDT FRI JUN 14 2019
Winds will remain around or below 20 knots across the lake into the
middle of next week.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement from 2 PM EDT this afternoon through
this evening for MIZ014.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...MZ
LONG TERM...07
AVIATION...MZ
MARINE...MZHazardous weather outlook, Jun 13, 3:08 PM EDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 308 PM EDT Thu Jun 13 2019 MIZ001>007-009>014-084-085-141200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 308 PM EDT Thu Jun 13 2019 /208 PM CDT Thu Jun 13 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A high swim risk will develop Friday afternoon for the Lake Michigan beaches of Schoolcraft County. There is a slight chance of thunderstorms Friday afternoon and evening along the Wisconsin border in parts of western upper Michigan. A few storms could contain small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-141200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 308 PM EDT Thu Jun 13 2019 /208 PM CDT Thu Jun 13 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms Friday afternoon and evening over portions of western Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-141200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 308 PM EDT Thu Jun 13 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms Friday afternoon and evening. A few storms could contain small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:27 AM EDT | Small Craft Advisory | MQT | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.